Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 8, 2016, 1:33 PM MST for 32 counties in North Dakota. It took effect at Dec 8, 2016, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 1:33 PM MST (20:33 UTC)
- In effect from
- Dec 8, 2016, 5:00 PM MST
- Expired
- Dec 9, 2016, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS43 KBIS 082033 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 233 PM CST THU DEC 8 2016 .A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES AS LOW AS 35 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090445- /O.NEW.KBIS.WC.Y.0009.161209T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 233 PM CST THU DEC 8 2016 /133 PM MST THU DEC 8 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY. * WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
7 follow-up statements
817 WWUS43 KBIS 090158 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 758 PM CST THU DEC 8 2016 .A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES AS LOW AS 35 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091000- /O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 758 PM CST THU DEC 8 2016 /658 PM MST THU DEC 8 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ A
829 WWUS43 KBIS 090344 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 944 PM CST THU DEC 8 2016 .A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES 25 TO 40 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091145- /O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 944 PM CST THU DEC 8 2016 /844 PM MST THU DEC 8 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WIND CHILL VALUES...AS LOW AS 40 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
042 WWUS43 KBIS 090625 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1225 AM CST FRI DEC 9 2016 .A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES OF 25 TO 40 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091430- /O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1225 AM CST FRI DEC 9 2016 /1125 PM MST THU DEC 8 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS 40 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CK
164 WWUS43 KBIS 090942 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 342 AM CST FRI DEC 9 2016 .A FRIGID AIR MASS OVER WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA WILL BRING WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THIS FRIDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091745- /O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 342 AM CST FRI DEC 9 2016 /242 AM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CK
181 WWUS43 KBIS 091227 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 627 AM CST FRI DEC 9 2016 .WIND CHILLS HAVE FALLEN TO AS LOW AS 35 BELOW ZERO ACROSS WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA THIS FRIDAY MORNING. THESE DANGEROUS WIND CHILLS WILL PERSIST THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 627 AM CST FRI DEC 9 2016 /527 AM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CK
989 WWUS43 KBIS 091541 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 941 AM CST FRI DEC 9 2016 .WIND CHILLS HAVE FALLEN TO AS LOW AS 35 BELOW ZERO ACROSS WESTERN...CENTRAL...AND PORTIONS OF EASTERN NORTH DAKOTA THIS FRIDAY MORNING. THESE DANGEROUS WIND CHILLS WILL PERSIST THROUGH THE MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 941 AM CST FRI DEC 9 2016 /841 AM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS 35 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
061 WWUS43 KBIS 091804 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1204 PM CST FRI DEC 9 2016 ...WIND CHILL ADVISORY HAS EXPIRED... .TEMPERATURES WERE RISING SLOWLY TODAY...COMBINED WITH RELATIVELY LIGHT WINDS. WIND CHILL TEMPERATURES HAVE RISEN ABOVE CRITERIA OR ARE VERY NEAR THE WIND CHILL ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AS PLANNED. ANOTHER COLD NIGHT TONIGHT MAY REQUIRE ANOTHER WIND CHILL ADVISORY FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091915- /O.EXP.KBIS.WC.Y.0009.000000T0000Z-161209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1204 PM CST FRI DEC 9 2016 /1104 AM MST FRI DEC 9 2016/ ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES WERE RISING SLOWLY TODAY...COMBINED WITH RELATIVELY LIGHT WINDS. WIND CHILL TEMPERATURES HAVE RISEN ABOVE CRITERIA OR ARE VERY NEAR THE WIND CHILL ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AS PLANNED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 11:13 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 8, 11:13 AM MST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1213 PM CST Thu Dec 8 2016 .UPDATE... Issued at 1213 PM CST Thu Dec 8 2016 We let the wind chill advisory expire as planned with this update. However, we will likely need another wind chill advisory for most if not all of western and central ND for tonight through Friday morning. We'll make that decision by the next forecast issuance. Otherwise, this update just accommodated blending recent trends in observational data into the afternoon forecast, which included an increase in forecast sky cover over western ND where a thin layer of stratus is seen on low-light satellite channels and is being detected by ASOS/AWOS sensors. That said, it does appear that many of airport sensors are more aggressive in reporting a lower cloud deck than is really occurring as they may be detecting suspended ice crystals in several cases. UPDATE Issued at 937 AM CST Thu Dec 8 2016 Have allowed winter weather advisory for portions of central North Dakota to expire as conditions have improved, but will carry patchy blowing snow into early this afternoon as winds remain elevated. Expect a gradual decrease this afternoon as surface high continues to push in. As for wind chill advisory, will keep it going through noon CDT as a handful of reporting stations continue to show wind chills within criteria. Tonight still looks to be quite frigid, so expect a return of wind chill headlines across much if not all of the area. UPDATE Issued at 637 AM CST Thu Dec 8 2016 Winds have been slowly diminishing early this morning which has helped visibilities improve across the region. Considered cancelling the winter weather advisory, but decided against it since there could still be areas, especially in open country, that experience reduced visibilities this morning. The wind chill advisory is generally on track and also continued that with this update. The main adjustments were to blend in current conditions and adjust pops to focus them more towards the eastern part of the forecast area. That being said, we held onto small pops across the central part of the state since it has been easy to generate flurries / light snow in this arctic airmass. && .SHORT TERM...(Today and tonight) Issued at 314 AM CST Thu Dec 8 2016 Early morning regional radar mosaic and surface observations show the light snow is now mainly confined to eastern portions of the state. The general model consensus is that the snow chances should gradually wane through the day as it ends from west to east across the forecast area. Winds have remained gusty, especially from the Turtle Mountains southward towards the southern James River Valley. Visibilities remain restricted in the 1-3 mile range where the current winter weather advisory is in place. Will hold onto the headline for now and allow winds to subside a little more this morning. Wind chills have already reached advisory criteria in parts of the west this morning. Temperatures should continue to drop for several more hours, so will also keep the wind chill advisory going this morning. The challenge for later tonight will be clouds and temperatures. It appears clouds could remain in some locations, but it may not be a solid overcast. Anywhere the clouds break, temperatures will quickly drop with arctic high pressure in place, potentially leading to very cold temperatures. .LONG TERM...(Friday through Wednesday) Issued at 314 AM CST Thu Dec 8 2016 The next chance for accumulating snow appears to still be on track for Saturday. There is still spread within the models solutions and this is easily seen in the GEFS and SREF plumes. For now, continued with a model blend for pops and qpf which is also in line with WPC. The remainder of the forecast should be dominated by cold temperatures. Highs should generally be in the single digits above zero, with lows in the single digits and teens below. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1213 PM CST Thu Dec 8 2016 Northwest winds will gradually diminish today. However, at noon CST winds at KJMS were around 20 knots with higher gusts causing some reduction in blowing snow. At KJMS there is a thin layer of IFR reported...but think this is ice crystals lofting in the air with the blowing snow - but added this mention in the TAFS with a scattered layer around 800 feet. Expect that by around 22z the winds will subside enough for better visibilities. Otherwise, a mix of MVFR and VFR ceilings expected today...becoming VFR this evening. Later tonight around/after 06z MVFR ceilings returning at KISN/KDIK/KBIS as lower ceilings move in or form from west to east. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CJS SHORT TERM...CK LONG TERM...CK AVIATION...JV
Hazardous weather outlook, Dec 8, 11:08 AM MST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1208 PM CST THU DEC 8 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1208 PM CST THU DEC 8 2016 /1108 AM MST THU DEC 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ARE LIKELY TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ARE LIKELY THROUGH FRIDAY MORNING. FRIGID TEMPERATURES WILL CONTINUE INTO NEXT WEEK. ACCUMULATING SNOW IS POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS/CK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 8:35 PM MST | Winter Weather Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 11 hr |
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.